Results 1 to 5 of 5

Thread: ?????????? about prednisone

  1. #1
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default ?????????? about prednisone

    I had bronchitis for over two weeks and my lungs were weak, so my doc put me on prednisone, 40 mg a day, for five days. I took the last one two days ago. I am feeling awful right now, nausea, diarhea, joint pain, muscle pain, just feeling yucky. I felt good while I was taking it. Even though I took it only for five days, do you think I should have been tapering off?
    I need to feel better by friday, we are flying to Texas, to see the kids and grandkids.
    One good thing, I started my vacation today.
    Do you have any tips for me? Has onyone taken pred. for such a short time?

    Debbie

  2. #2
    Join Date
    Mar 2009
    Location
    Michigan
    Posts
    211
    Thanks
    18
    Thanked 7 Times in 3 Posts

    Default

    Hi Debbie,

    One of my doctors believes in the short strong bursts of prednisone, like your doctor, and another one believes more in the slow tapering off method. I find I have a much easier time weaning off it gradually, less of a shock to my body, but then the side effects from the pred last longer, which I really hate. (Weight gain, cravings for sweets, emotions all over the place). So there hasn't been any real strong preference to either approach for me.

    If it helps, I found that every time I had the 40mg for 5 days, I was reasonably back to normal within a week. (Well, as normal as I get anyway!) So you should be okay by Friday. Just give yourself extra time to rest, listen even more to your body right now, and take special care of yourself. I'm glad you're on vacation now, that will help.

    In the meantime, keep thinking about the wonderful time you are going to have, with the kids and grandkids!
    Love...faith...joy...hope...strength...
    Lupus, you have no chance!

    Love and hugs,
    Cheryl
    (mom to my little Chihuahua, Brandi)


    Diagnosed with SLE, Sjogren's, Reynaud's, Celiac, and arthritis November 2006.

  3. #3
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Hi Sheryl,

    Thank you for your answer. My nausea is gone, thank god. I still have a lot of joint pain, but I am used to that and know how to deal with it. So by friday I WILL BE OK.
    I am glad I got this, what you call, a burst of pred, because it made my breathing so much better, because there is nothing worse, than not being able to breathe.
    Thank you for wishing me a good time in Texas. The kids, little and big, are so excited and so are we.

    Debbie

  4. #4
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Quote Originally Posted by debbie-b View Post
    Hi Sheryl,

    Thank you for your answer. My nausea is gone, thank god. I still have a lot of joint pain, but I am used to that and know how to deal with it. So by friday I WILL BE OK.
    I am glad I got this, what you call, a burst of pred, because it made my breathing so much better, because there is nothing worse, than not being able to breathe.
    Thank you for wishing me a good time in Texas. The kids, little and big, are so excited and so are we.

    Debbie
    Cheryl,

    Sorry, I miss spelled your name.

    Debbie

  5. #5
    Join Date
    Sep 2009
    Posts
    67
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have had flu like side effects from the end of my medrol packs. aching, chills and skin hurts to touch. the first time i thought it was a virus. the second time I called the pharmacist and she said that arthralgia is a side effect. now I am on the end of steroid for the third time and I am getting it again this time I know so it doesnt scare me.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •